MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM PATELLA-ASYMMETRIC; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM PATELLA-ASYMMETRIC; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5552-L-320
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a triathlon patella was reported.The event was confirmed via medical review and the provided photograph.Method & results: -product evaluation and results: the device was not returned for inspection; however, photographs were provided for review.The photographs show a recently explanted patella implant with biological on it.Two of the patella pegs appear to be fractured off.-clinician review: a review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had a total knee arthroplasty since i was able to see at least a patella view of the implant in place.I can also confirm that the patient developed a fracture of one of the patella pegs since i was able to view it on an x-ray.It appears that the timeline from a relatively normal appearance to the fracture is about a little less than two months.The root cause of this event cannot be determined with certainty.The causes of fracture of a patella peg are multifactorial, including surgical technique, especially in obtaining proper fixation and providing adequate bone coverage for the implant itself.Any abnormality in the kinematics of the extensor mechanism, such as tilt or subluxation can contribute.Patient factors, including lifestyle, activity level, and bmi, as well as possible trauma (denied by the patient in this case) can also be considered.In order to assign any causality to the implant itself, it would have to be examined by stryker engineers to see if there were any structural defects in the pegs that fractured." -device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: it was reported that the patient was revised due fractured patella implant after complaining of pain.A review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had a total knee arthroplasty since i was able to see at least a patella view of the implant in place.I can also confirm that the patient developed a fracture of one of the patella pegs since i was able to view it on an x-ray.It appears that the timeline from a relatively normal appearance to the fracture is about a little less than two months.The root cause of this event cannot be determined with certainty.The causes of fracture of a patella peg are multifactorial, including surgical technique, especially in obtaining proper fixation and providing adequate bone coverage for the implant itself.Any abnormality in the kinematics of the extensor mechanism, such as tilt or subluxation can contribute.Patient factors, including lifestyle, activity level, and bmi, as well as possible trauma (denied by the patient in this case) can also be considered.In order to assign any causality to the implant itself, it would have to be examined by stryker engineers to see if there were any structural defects in the pegs that fractured." the device was not returned for inspection; however, photographs were provided for review.The photographs show a recently explanted patella implant with biological on it.Two of the patella pegs appear to be fractured off.No further investigation is possible at this time.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
It was reported that the patient's right knee was revised.After patient complaint of pain x-ray showed peg of patellar component appeared to be broken (patient denied any trauma).Intra-operatively, 2 pegs of the patellar component were found to be broken.Patellar component and insert were revised.Rep confirmed that there were no allegations against the revised insert, and that no further information will be released by the hospital or surgeon.
 
Event or Problem Description
Additional info.18-sept-2025: pt called and reported; they just had to have a revision for their knee replacement of a stryker part.The patella component had to be replaced it was defective and they had the revision surgery on (b)(6) 2025 and their original knee surgery or knee replacement was on (b)(6) 2024.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a triathlon patella was reported.The event was confirmed via medical review and the provided photograph.Method & results product evaluation and results: the device was not returned for inspection; however, photographs were provided for review.The photographs show a recently explanted patella implant with biological on it.Two of the patella pegs appear to be fractured off.Clinician review: a review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had a total knee arthroplasty since i was able to see at least a patella view of the implant in place.I can also confirm that the patient developed a fracture of one of the patella pegs since i was able to view it on an x-ray.It appears that the timeline from a relatively normal appearance to the fracture is about a little less than two months.The root cause of this event cannot be determined with certainty.The causes of fracture of a patella peg are multifactorial, including surgical technique, especially in obtaining proper fixation and providing adequate bone coverage for the implant itself.Any abnormality in the kinematics of the extensor mechanism, such as tilt or subluxation can contribute.Patient factors, including lifestyle, activity level, and bmi, as well as possible trauma (denied by the patient in this case) can also be considered.In order to assign any causality to the implant itself, it would have to be examined by stryker engineers to see if there were any structural defects in the pegs that fractured." device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: it was reported that the patient was revised due fractured patella implant after complaining of pain.A review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had a total knee arthroplasty since i was able to see at least a patella view of the implant in place.I can also confirm that the patient developed a fracture of one of the patella pegs since i was able to view it on an x-ray.It appears that the timeline from a relatively normal appearance to the fracture is about a little less than two months.The root cause of this event cannot be determined with certainty.The causes of fracture of a patella peg are multifactorial, including surgical technique, especially in obtaining proper fixation and providing adequate bone coverage for the implant itself.Any abnormality in the kinematics of the extensor mechanism, such as tilt or subluxation can contribute.Patient factors, including lifestyle, activity level, and bmi, as well as possible trauma (denied by the patient in this case) can also be considered.In order to assign any causality to the implant itself, it would have to be examined by stryker engineers to see if there were any structural defects in the pegs that fractured." the device was not returned for inspection; however, photographs were provided for review.The photographs show a recently explanted patella implant with biological on it.Two of the patella pegs appear to be fractured off.No further investigation is possible at this tome.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
TRITANIUM PATELLA-ASYMMETRIC
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key23118597
Report Number0002249697-2025-01014
Device Sequence Number9298238
Product Code MBH
UDI-Device Identifier07613327013542
UDI-Public07613327013542
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5552-L-320
Device Lot NumberV0LT1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/25/2025
Supplement Date Received by Manufacturer09/18/2025
Initial Report FDA Received Date09/22/2025
Supplement Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age68 YR
Patient SexMale
Patient Weight98 KG